Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 49, NWS Nashville, TN

April 3, 1998Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 1998, 5:26 PM CST for Williamson County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 1998, 5:26 PM CST (23:26 UTC)
Expired
Apr 3, 1998, 6:15 PM CST
In force
49 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Williamson County, TN

The radar

The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 12:45 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 032326 RRA
SVRBNA
TNC103-117-187-040015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CST FRI APR 3 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE TN HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN MIDDLE TENNESSEE

   ...LINCOLN
   ...MARSHALL
   ...WILLIAMSON
 
AT 5:26 A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM FAIRVIEW TO
COLUMBIA TO JUST WEST OF PULASKI MOVING EAST AT 45 MPH. WIND GUSTS
AROUND 65 MPH ARE POSSIBLE AS THE STORMS MOVE THROUGH
FRANKLIN...LEWISBURG...AND FAYETTEVILLE.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE
ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:04 PM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Apr 3, 1:04 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR CCF
NATIONAL WEATHER SERVICE NASHVILLE TN
104 PM CST FRI APR 3 1998

WM FNT CONTS TO LIFT NWD. THIS COUPLED W/ A LITTLE SUNSHINE THIS AFTN
SHUD GET THINGS HOPPING EVEN MORE.

SOME DISCREPANCY BETWEEN ETA/NGM REGARDING STRENGTH OF SFC LO...BUT NGM
APPRS TO BE ON TRACK ATTM.

XPCT LO TO PASS OVR BNA VICINITY ARND 00Z W/ WIDESPREAD LO LVL CLDS &
SOME LGT PCPN LINGERING INTO THE NIGHT. STG NW WIND SHUD DROP TEMPS
LIKE A ROCK.

PD 1 FCST LOOKS OK...ALTHO WUD INCRS POPS FOR BNA TO 50. FOR PD 2...WUD
INCRS TEMP TO UPR 50S AS A COMPROMISE BETWEEN FWC/FAN.

PDS 3 AND 4 SHUD BE MOSTLY CLEAR AS HI PRES DROPS ANCHOR OVR FA.

NASHVILLE 45/58/38/65 5000
08

In the hours before

Special weather statement, Apr 3, 12:10 PM CST, 5 hours 16 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040210-

MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 PM CST FRI APR 3 1998

...SEVERE WEATHER LIKELY THIS AFTERNOON AND EVENING IN MIDDLE
TENNESSEE...

RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ALERT FOR SEVERE WEATHER
THIS FRIDAY AFTERNOON AND EVENING.  THIS IS A SERIOUS SITUATION AND
SHOULD NOT BE TAKEN LIGHTLY.  THE GREATEST THREAT FOR SEVERE
THUNDERSTORMS AND TORNADOES WILL BE FROM 1PM CST THROUGH 8 PM CST.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
FOR FURTHER UPDATES.

BOYD
Special weather statement, Apr 3, 12:10 PM CST, 5 hours 16 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040210-

MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 PM CST FRI APR 3 1998

...SEVERE WEATHER LIKELY THIS AFTERNOON AND EVENING IN MIDDLE
TENNESSEE...

RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ALERT FOR SEVERE WEATHER
THIS FRIDAY AFTERNOON AND EVENING.  THIS IS A SERIOUS SITUATION AND
SHOULD NOT BE TAKEN LIGHTLY.  THE GREATEST THREAT FOR SEVERE
THUNDERSTORMS AND TORNADOES WILL BE FROM 1PM CST THROUGH 8 PM CST.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
FOR FURTHER UPDATES.

BOYD
Local storm report, Apr 3, 1:32 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
132 PM CST FRI APR 03 1998

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0119 PM    WAVERLY                   TN   1 INCH HAIL
04/03/98   HUMPHREYS                      LOCAL LAW ENFORCEMENT
                                          REPORTED THE HAIL 4 TO 5
                                          N OF WAVERLY

0123 PM    FAYETTEVILLE              TN   1 INCH HAIL
04/03/98   LINCOLN                        SPOTTER REPORTED THE HAIL
                                          6 SE FAYETTEVILLE

STEIGERWALDT
Local storm report, Apr 3, 1:32 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
132 PM CST FRI APR 03 1998

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0119 PM    WAVERLY                   TN   1 INCH HAIL
04/03/98   HUMPHREYS                      LOCAL LAW ENFORCEMENT
                                          REPORTED THE HAIL 4 TO 5
                                          N OF WAVERLY

0123 PM    FAYETTEVILLE              TN   1 INCH HAIL
04/03/98   LINCOLN                        SPOTTER REPORTED THE HAIL
                                          6 SE FAYETTEVILLE

STEIGERWALDT
Local storm report, Apr 3, 2:05 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CST FRI APR 03 1998

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0143 PM    CARLISLE                  TN   .75 INCH HAIL
04/03/98   STEWART                        REPORTED BY SPOTTER

0158 PM    CLARKSVILLE               TN   1 INCH HAIL
04/03/98   MONTGOMERY                     SPOTTER REPORTED THE HAIL
                                          4 TO 5 N OF CUMBERLAND
                                          FURNACE
STEIGERWALDT
Local storm report, Apr 3, 2:05 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
205 PM CST FRI APR 03 1998

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0143 PM    CARLISLE                  TN   .75 INCH HAIL
04/03/98   STEWART                        REPORTED BY SPOTTER

0158 PM    CLARKSVILLE               TN   1 INCH HAIL
04/03/98   MONTGOMERY                     SPOTTER REPORTED THE HAIL
                                          4 TO 5 N OF CUMBERLAND
                                          FURNACE
STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:18 AM CSTSevere Thunderstorm WarningOHXGiles27 min
Apr 3, 12:26 PM CSTSevere Thunderstorm WarningOHXCoffee, Franklin, Moore49 min
Apr 3, 12:56 PM CSTSevere Thunderstorm WarningOHXBenton, Humphreys49 min
Apr 3, 1:11 PM CSTTornado WarningOHXBenton, Humphreys49 min
Apr 3, 1:16 PM CSTTornado WarningOHXLincoln29 min
Apr 3, 1:21 PM CSTTornado WarningOHXStewart49 min
Apr 3, 1:37 PM CSTTornado WarningOHXHouston33 min
Apr 3, 1:42 PM CSTTornado WarningOHXFranklin48 min
Apr 3, 1:47 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall33 min
Apr 3, 1:50 PM CSTTornado WarningOHXDickson, Humphreys45 min
Apr 3, 1:50 PM CSTTornado WarningOHXMontgomery45 min
Apr 3, 2:07 PM CSTTornado WarningOHXGrundy, Marion48 min
Apr 3, 2:10 PM CSTTornado WarningOHXCheatham35 min
Apr 3, 2:13 PM CSTSevere Thunderstorm WarningOHXRutherford62 min
Apr 3, 2:18 PM CSTSevere Thunderstorm WarningOHXGiles, Marshall62 min
Apr 3, 2:23 PM CSTTornado WarningOHXRobertson62 min
Apr 3, 2:36 PM CSTSevere Thunderstorm WarningOHXCannon49 min
Apr 3, 2:37 PM CSTTornado WarningOHXBedford, Marshall48 min
Apr 3, 2:46 PM CSTTornado WarningOHXSumner64 min
Apr 3, 2:53 PM CSTSevere Thunderstorm WarningOHXDeKalb, Warren62 min
Apr 3, 3:03 PM CSTSevere Thunderstorm WarningOHXCheatham, Hickman, Williamson62 min
Apr 3, 3:13 PM CSTTornado WarningOHXCoffee32 min
Apr 3, 3:16 PM CSTTornado WarningOHXSmith, Trousdale, Wilson64 min
Apr 3, 3:19 PM CSTSevere Thunderstorm WarningOHXDavidson61 min
Apr 3, 3:21 PM CSTTornado WarningOHXMacon64 min
Apr 3, 3:26 PM CSTSevere Thunderstorm WarningOHXGrundy, Marion, Sequatchie49 min
Apr 3, 3:34 PM CSTSevere Thunderstorm WarningOHXGiles31 min
Apr 3, 3:37 PM CSTSevere Thunderstorm WarningOHXMaury, Williamson48 min
Apr 3, 3:48 PM CSTSevere Thunderstorm WarningOHXLincoln32 min
Apr 3, 3:48 PM CSTTornado WarningOHXDavidson, Sumner47 min
Apr 3, 3:54 PM CSTTornado WarningOHXClay, Jackson31 min
Apr 3, 4:01 PM CSTSevere Thunderstorm WarningOHXRutherford, Wilson49 min
Apr 3, 4:02 PM CSTSevere Thunderstorm WarningOHXHickman33 min
Apr 3, 4:15 PM CSTSevere Thunderstorm WarningOHXBedford, Coffee50 min
Apr 3, 4:20 PM CSTTornado WarningOHXClay, Jackson, Overton, Pickett65 min
Apr 3, 4:23 PM CSTSevere Thunderstorm WarningOHXCannon32 min
Apr 3, 4:32 PM CSTSevere Thunderstorm WarningOHXDeKalb33 min
Apr 3, 4:34 PM CSTTornado WarningOHXBedford51 min
Apr 3, 4:40 PM CSTTornado WarningOHXDeKalb35 min
Apr 3, 4:42 PM CSTSevere Thunderstorm WarningOHXWayne48 min
Apr 3, 4:47 PM CSTSevere Thunderstorm WarningOHXFranklin, Lincoln48 min
Apr 3, 4:49 PM CSTSevere Thunderstorm WarningOHXMaury46 min
Apr 3, 4:53 PM CSTTornado WarningOHXWhite32 min
Apr 3, 4:55 PM CSTSevere Thunderstorm WarningOHXCoffee, Warren50 min
Apr 3, 4:58 PM CSTSevere Thunderstorm WarningOHXPutnam32 min
Apr 3, 5:04 PM CSTSevere Thunderstorm WarningOHXMontgomery46 min
Apr 3, 5:07 PM CSTSevere Thunderstorm WarningOHXLawrence, Lewis48 min
Apr 3, 5:10 PM CSTTornado WarningOHXVan Buren, Warren50 min
Apr 3, 5:14 PM CSTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys51 min
Apr 3, 5:16 PM CSTSevere Thunderstorm WarningOHXMarion, Sequatchie49 min
Apr 3, 5:20 PM CSTSevere Thunderstorm WarningOHXGiles, Maury50 min
Apr 3, 5:23 PM CSTTornado WarningOHXWhite32 min
Apr 3, 5:26 PM CSTSevere Thunderstorm WarningOHXLincoln, Marshall49 min
Apr 3, 5:51 PM CSTSevere Thunderstorm WarningOHXBedford, Rutherford49 min
Apr 3, 5:54 PM CSTSevere Thunderstorm WarningOHXBledsoe51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.